Alert archive / North Dakota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 53, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 25, 2001, 1:08 AM MDT for Adams County, North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 25, 2001, 1:08 AM MDT (07:08 UTC)
- Expired
- Jun 25, 2001, 1:45 AM MDT
- In force
- 37 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Adams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4111 J/kg
- Mixed-layer CIN
- -220 J/kg
- Mixed-layer LCL
- 1622 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 250709 SVRBIS NDC001-250745- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 108 AM MDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL AND EASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA * UNTIL 145 AM MDT * AT 108 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF H[AYNES...OR ABOUT 50 MILES EAST OF BOWMAN...MOVING NORTH AT 30 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT RURAL ADAMS COUNTY LAT...LON 4596 10262 4595 10218 4618 10219 4625 10256 JV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:10 PM MDT, 10 hours 58 minutes earlier.
Area forecast discussion, Jun 24, 2:10 PM MDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 310 PM CDT SUN JUN 24 2001 MODELS INDICATE CAP OVER WESTERN AND CENTRAL ND THROUGH THE NIGHT...STRONGEST TO THE SOUTHWEST AND SOUTH CENTRAL. TSTORMS WILL LIKELY FORM IN EASTERN MONTANA AGAIN THIS EVENING AND MOVE ACROSS NORTHWEST AND NORTH CENTRAL ND THROUGH THE NIGHT. THE MODELS HAVE BEEN TRYING TO MOVE THE RIDGE EAST...AND IN LATEST RUN...MOVE THE RIDGE EAST OF THE STATE ON MONDAY. STILL 700 MB TEMPS FORECAST TO BE AROUND 14 ACROSS THE SOUTHERN AND CENTRAL PARTS OF THE STATE THROUGH MIDDAY MONDAY INHIBITING THE CHANCE OF TSTORMS. NOW APPEARS THAT BEST CHANCE OF THUNDERSTORMS MONDAY WILL SHIFT INTO THE EAST BY EVENING WITH THE SURFACE LOW. MODELS INDICATE DRYING LOWER LEVELS IN THE NORTHWEST FLOW BEHIND THE LOW. MOISTURE WILL FILTER BACK INTO THE SOUTHWEST ON TUESDAY...AND WILL KEEP A CHANCE OF TSTORMS IN THE WEST AND SOUTH CENTRAL TUESDAY NIGHT. IN THE EXTENDED WILL KEEP A CHANCE OF TSTORMS IN THE FORECAST WED THROUGH FRI. ALTHOUGH CURRENT MRF SHOWS RIDGING AT 500 MB...DEVELOPMENT OF LEE SIDE LOW IN MONTANA PROVIDES A FOCAL POINT FOR TSTORM DEVELOPMENT AND ADVECTION INTO THE STATE. BEST CHANCE WOULD LIKELY BE WESTERN COUNTIES. .BIS...NONE. TSW
In the hours before
Local storm report, Jun 24, 10:57 PM MDT, 2 hours 11 minutes before
ZCZC BISLSRBIS ALL
TTAA00 KBIS DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1157 PM CDT SUN JUN 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1005 PM SHERWOOD ND TORNADO
06/24/01 RENVILLE REPORTED BY PUBLIC.
BRIEF TOUCHDOWN
1030 PM 4N MOHALL ND TORNADO
06/24/01 RENVILLE REPORTED BY PUBLIC.
BRIEF TOUCHDOWN
1030 PM 6W ANTLER ND TORNADO
06/24/01 BOTTINEAU REPORTED BY PUBLIC.
BRIEF TOUCHDOWN
NNNNThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:48 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Renville | 57 min |
| Jun 24, 9:08 PM MDT | Tornado Warning | BIS | Bottineau, Renville | 52 min |
| Jun 24, 9:59 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau | 46 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.